Alert archive / California / Small Craft Advisories in 2017
Small Craft Advisory 8, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Jan 22, 2017, 2:27 AM PST. It took effect at Jan 22, 2017, 3:00 AM PST. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Jan 22, 2017, 2:27 AM PST (10:27 UTC)
- In effect from
- Jan 22, 2017, 3:00 AM PST
- Expired
- Jan 23, 2017, 2:21 AM PST
- In force
- 23 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
622 WHUS76 KEKA 221027 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 227 AM PST SUN JAN 22 2017 PZZ450-455-470-475-221830- /O.CAN.KEKA.SR.W.0001.000000T0000Z-170122T1200Z/ /O.NEW.KEKA.SC.Y.0008.170122T1100Z-170124T1100Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 227 AM PST SUN JAN 22 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PST TUESDAY... ...STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PST TUESDAY. THE STORM WARNING HAS BEEN CANCELLED. * WINDS...S WINDS DIMINISHING TO 15 TO 25 KT THIS MORNING...WITH OCCASIONAL HIGHER GUSTS. MODERATE WINDS WILL PERSIST THROUGH MONDAY NIGHT. * WAVES...SEAS WILL REMAIN ELEVATED THROUGH MONDAY NIGHT AS WESTERLY SWELL PERSISTS. WAVE HEIGHTS WILL BE AROUND 17 TO 22 FEET WITH WAVE PERIODS OF AROUND 13 TO 15 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
4 follow-up statements
081 WHUS76 KEKA 221549 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 749 AM PST SUN JAN 22 2017 PZZ450-455-470-475-230000- /O.CON.KEKA.SC.Y.0008.000000T0000Z-170124T1100Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 749 AM PST SUN JAN 22 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST TUESDAY... * WINDS...S WINDS DIMINISHING TO 15 TO 25 KT THIS MORNING...WITH OCCASIONAL HIGHER GUSTS. MODERATE WINDS WILL PERSIST THROUGH MONDAY NIGHT. * WAVES...SEAS WILL REMAIN ELEVATED THROUGH MONDAY NIGHT AS A WESTERLY SWELL PERSISTS. WAVE HEIGHTS WILL BE AROUND 17 TO 22 FEET WITH WAVE PERIODS OF AROUND 13 TO 15 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
894 WHUS76 KEKA 222219 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 219 PM PST SUN JAN 22 2017 PZZ470-230630- /O.UPG.KEKA.SC.Y.0008.000000T0000Z-170124T1100Z/ /O.NEW.KEKA.SE.W.0007.170123T0000Z-170124T0600Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 219 PM PST SUN JAN 22 2017 ...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 10 PM PST MONDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HAZARDOUS SEAS WARNING...WHICH IS IN EFFECT UNTIL 10 PM PST MONDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS...SOUTH WINDS 20 TO 25 KT WITH OCCASIONAL GUSTS FROM 30 TO 35 KT. * WAVES/SEAS...WESTERLY SWELL 20 FEET AT AROUND 15 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ450-455-475-230630- /O.EXT.KEKA.SC.Y.0008.000000T0000Z-170124T0600Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 219 PM PST SUN JAN 22 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM PST MONDAY... * WINDS...SOUTH WINDS 15 TO 25 KT WITH GUSTS FROM 30 TO 35 KT. * WAVES...SEAS WILL REMAIN ELEVATED THROUGH MONDAY NIGHT AS A WESTERLY SWELL PERSISTS. WAVE HEIGHTS WILL BE AROUND 15 TO 20 FEET WITH WAVE PERIODS OF AROUND 15 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
648 WHUS76 KEKA 230517 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 917 PM PST SUN JAN 22 2017 PZZ450-475-231330- /O.UPG.KEKA.SC.Y.0008.000000T0000Z-170124T0600Z/ /O.EXA.KEKA.SE.W.0007.000000T0000Z-170124T0600Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 917 PM PST SUN JAN 22 2017 ...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 10 PM MONDAY... * WINDS...S TO SW 10 TO 20 KT WITH GUSTS TO 25 KT. * WAVES...SEAS WILL REMAIN ELEVATED THROUGH MONDAY NIGHT AS A WESTERLY SWELL PERSISTS. WAVE HEIGHTS WILL BE AROUND 15 TO 20 FEET WITH WAVE PERIODS OF AROUND 15 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. $$ PZZ470-231330- /O.CON.KEKA.SE.W.0007.000000T0000Z-170124T0600Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 917 PM PST SUN JAN 22 2017 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 PM MONDAY... * WINDS...S TO SW 15 TO 25 KT. * WAVES...WESTERLY SWELL 20 FEET AT AROUND 15 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. $$ PZZ455-231330- /O.CON.KEKA.SC.Y.0008.000000T0000Z-170124T0600Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 917 PM PST SUN JAN 22 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM MONDAY... * WAVES...SEAS WILL REMAIN ELEVATED THROUGH MONDAY NIGHT AS A WESTERLY SWELL PERSISTS. WAVE HEIGHTS WILL BE AROUND 15 TO 18 FEET WITH WAVE PERIODS OF AROUND 15 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS WAVE CONDITIONS WILL ADVERSELY AFFECT SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
044 WHUS76 KEKA 231021 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 221 AM PST MON JAN 23 2017 PZZ455-231830- /O.UPG.KEKA.SC.Y.0008.000000T0000Z-170124T0600Z/ /O.EXB.KEKA.SE.W.0007.000000T0000Z-170124T1200Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 221 AM PST MON JAN 23 2017 ...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 4 AM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HAZARDOUS SEAS WARNING...WHICH IS IN EFFECT UNTIL 4 AM PST TUESDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WAVES...SEAS WILL REMAIN ELEVATED THROUGH TONIGHT AS A WESTERLY SWELL PERSISTS. WAVE HEIGHTS WILL BE AROUND 15 TO 21 FEET WITH WAVE PERIODS OF AROUND 15 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ450-470-475-231830- /O.EXT.KEKA.SE.W.0007.000000T0000Z-170124T1200Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 221 AM PST MON JAN 23 2017 ...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 4 AM PST TUESDAY... * WINDS...SW 10 TO 20 KT WITH GUSTS TO 30 KT. WINDS WILL SUBSIDE THIS EVENING. * WAVES...SEAS WILL REMAIN ELEVATED THROUGH TONIGHT AS A WESTERLY SWELL PERSISTS. WAVE HEIGHTS WILL BE AROUND 15 TO 22 FEET WITH WAVE PERIODS OF AROUND 15 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Jan 21, 4:22 PM PST, 10 hours 5 minutes earlier.
Area forecast discussion, Jan 21, 4:22 PM PST, 10 hours 5 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
422 PM PST Sat Jan 21 2017
.SYNOPSIS...Another potent storm system will bring heavy rain,
potentially damaging wind gusts, heavy snow and dangerous ocean
conditions tonight and tomorrow morning for much of Northwest
California. Conditions will improve significantly, but wet and
unsettled weather will continue through Monday. Warmer and drier
weather is expected toward the middle and end of next week.
&&
.DISCUSSION...Numerous convective showers have persist throughout
the last 24 hours, which has kept most of the region damp and the
high elevations very snowy. After several locations above 3000
feet saw several inches of new snow overnight, as of this
afternoon showers have finally diminished enough to allow for the
clearing of many of our primary interior travel corridors. Very
large waves have propagated through the waters overnight and
today, prompting the closure of the Humboldt Bay, Crescent City
and Noyo Harbors. This swell will subside only slightly this
evening before weather conditions take another turn for the worse
overnight, as the last and strongest in a series of storm systems
is set to impact Northwest California, bringing with it another
round of strong winds, heavy rain, heavy mountain snow, and
dangerous ocean conditions. The most hazardous conditions
throughout the area are set to occur between this evening and
early tomorrow morning, with lingering unsettled weather through
at least late Monday. Details on each of the expected hazards are
described below. Much more pleasant conditions are expected from
the middle to end of next week.
.RAIN/HYDROLOGY...Widespread stratiform precipitation will move into
the region late this evening ahead of a sharp cold front, and
steadily increase in intensity through the night. Rain rates will
likely be heavy for a period of a few hours or so, but the fast
forward motion of the front will limit the total duration and
accumulations. Despite the very wet soils across the region, this
will mitigate the potential for flooding of mainstem rivers, as only
the Navarro River is forecast to barely crest its flood stage. Even
here, confidence is low as the whether or not the river will reach
its forecast stage of 23.2 feet tomorrow morning, as the past few
crests have consistently fallen a few feet short of predictions for
a multitude of reasons. The Eel River at Fernbridge will also hover
slightly above it's monitor stage, but is not expected to reach
flood stage at any point. What is much more likely will be the
flooding of small streams and low lying areas with poor drainage,
which may be compounded by the fact that many of these areas
continue to hold standing water. Rivers will likely crest at various
times through the day and night tomorrow, but will finally recede
for good Monday and beyond.
.WIND...An 80 kt low-level southerly jet is forecast to spread
inland ahead of the occluded cold front tonight. This will aid in
gusts at or above 60 mph for exposed coastal areas and higher
elevation ridges. Due to these forecast wind speeds, a high wind
warning has been issued for portions of Del Norte, Humboldt, and
Mendocino Counties.
.SNOW...Due to persistently low snow levels and widespread showers,
significant amounts of snow have piled up in many locations above
3000 feet over the past few days. One observer in the Hettenshaw
Valley reported that 30 inches of snow has fallen since Thursday,
and many high passes of highways 36 and 3 have seen significant
accumulations as well. Showers have finally tapered off this
afternoon, but heavy snow is expected yet again tonight as an
occluded cold front approaches. Snow levels will likely hover
between 3000 and 3500 feet across most areas of Del Norte, Humboldt
and Mendocino Counties, but snow levels across eastern portions of
Trinity County will likely fall to around 2500 feet by tomorrow
morning. In any case, elevations above the snow level will likely
see several more inches of new snow tonight, including up to a foot
near some of the highest passes of Highway 36 and 3. Snow
accumulations below 3500 feet will likely be slushy and highly
variable due to melting snow and low snow to liquid ratios.
The heaviest snow will likely diminish by late tomorrow morning, and
will be shortly followed by waves of snow showers that will persist
through Monday. Snow levels will also fall another 500 to 1000 feet
during this time period, and additional Winter Weather headlines
will likely be needed from Sunday afternoon through Monday.
.LIGHTNING...A broken like of thunderstorms, potentially in the form
of a narrow cold frontal rain band with embedded areas of rotation,
will be possible as the cold frontal boundary reaches the coast
either late tonight or very early tomorrow morning. Favorable wind
shear and increasing instability may help to bring some of the
strongest wind gusts of the event to the surface, although given
that it will already be quite windy at this time it is questionable
as to how much added impact this will have. After this line of
convection moves onshore, waves of showers with occasional lightning
and small hail will be possible through early Monday.
.LONG TERM...A building longwave ridge across the West Coast will
improve weather conditions dramatically Tuesday and beyond, although
a weakening system may bring some very light rain Wednesday.
Otherwise, expected some much appreciated warmer and dryer
conditions.
&&
.AVIATION...A strong occluded cyclone will move toward a position
immediately offshore from WA/OR tonight...while its associated
frontal boundary moves onshore over NWRN CA at around 09-12Z Sunday.
As the front approaches, an expansive shield of stratiform rain will
spread ENE across the area, and southerly winds gusting to 50 kt
along the coast, and 35 kt over inland valleys (such as Ukiah), will
develop by the 03-06Z time period. Expect IFR-MVFR visibility and
ceiling conditions with heavier rain tonight, and possibly an
isolated thunderstorm along the coast late tonight into Sunday
afternoon.
&&
.MARINE...A long period swell from 16-18 seconds and wave heights
from 25-30 feet will subside somewhat tonight, but wave heights near
20 feet are forecast to persist through Monday morning.
Of greater significance will be the passage of a strong frontal
boundary tonight...which is forecast to yield southerly winds
gusting to 60 kt across all marine waters through 12Z Sunday. In
addition, isolated thunderstorms will be possible late tonight into
Sunday afternoon. Dangerous lightning, locally gusty winds, and
perhaps a waterspout, will be possible with these storms.
West-southwest winds near small craft levels will persist in the
wake of the previously mentioned front through Monday night. Wind
speeds will then weaken going into midweek...initially becoming
northerly...and then becoming variable later in the work week, as
high pressure develops over the region.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...High Surf Advisory until 10 PM PST this evening for CAZ101-103-
104-109.
Wind Advisory from 8 PM this evening to 3 AM PST Sunday for
CAZ103-109.
Winter Storm Warning until noon PST Sunday for CAZ107-108.
High Wind Warning from 8 PM this evening to 2 AM PST Sunday for
CAZ101-104.
High Wind Warning until 3 AM PST Sunday for CAZ102-105-106-110-
112.
Winter Weather Advisory until noon PST Sunday for CAZ102-105-106-
110-111.
NORTHWEST CALIFORNIA COASTAL WATERS...Storm Warning until 4 AM PST Sunday for PZZ450-455-470-475.
Hazardous Seas Warning until 6 PM PST this evening for PZZ450-
455-470-475.
&&
Visit us at http://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka
For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.pngHazardous weather outlook, Jan 21, 4:12 PM PST, 10 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 412 PM PST SAT JAN 21 2017 CAZ107-108-230015- NORTHERN TRINITY-SOUTHERN TRINITY- 412 PM PST SAT JAN 21 2017 ...WINTER STORM WARNING IN EFFECT FROM 7 PM TONIGHT UNTIL NOON PST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TONIGHT. HEAVY SNOW AND GUSTY WINDS ARE EXPECTED AT ELEVATIONS ABOVE 2500 FEET OVERNIGHT TONIGHT THROUGH TOMORROW MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HEAVY SNOW AND GUSTY WINDS WILL DIMINISH LATE SUNDAY MORNING, BUT PERIODS OF LIGHT SNOW WILL CONTINUE THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ111-230015- NORTHEASTERN MENDOCINO INTERIOR- 412 PM PST SAT JAN 21 2017 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON PST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TONIGHT. HEAVY SNOW AND GUSTY WINDS ARE EXPECTED AT ELEVATIONS ABOVE 3000 FEET OVERNIGHT TONIGHT THROUGH TOMORROW MORNING. PERIODS OF HEAVY RAIN AND MINOR FLOODING CAN BE EXPECTED IN LOWER ELEVATIONS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HEAVY SNOW, HEAVY RAIN AND GUSTY WINDS WILL DIMINISH LATE SUNDAY MORNING, BUT PERIODS OF LIGHT SNOW WILL CONTINUE THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ112-230015- SOUTHWESTERN MENDOCINO INTERIOR- 412 PM PST SAT JAN 21 2017 ...HIGH WIND WARNING IN EFFECT UNTIL 3 AM PST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TONIGHT. HEAVY SNOW AND GUSTY WINDS ARE EXPECTED AT ELEVATIONS ABOVE 3000 FEET OVERNIGHT TONIGHT THROUGH TOMORROW MORNING. PERIODS OF HEAVY RAIN AND MINOR FLOODING CAN BE EXPECTED IN LOWER ELEVATIONS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HEAVY SNOW, HEAVY RAIN AND GUSTY WINDS WILL DIMINISH LATE SUNDAY MORNING, BUT PERIODS OF LIGHT SNOW WILL CONTINUE THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ113-230015- SOUTHEASTERN MENDOCINO INTERIOR- 412 PM PST SAT JAN 21 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TONIGHT. HEAVY SNOW AND GUSTY WINDS ARE EXPECTED AT ELEVATIONS ABOVE 3000 FEET OVERNIGHT TONIGHT THROUGH TOMORROW MORNING. PERIODS OF HEAVY RAIN AND MINOR FLOODING CAN BE EXPECTED IN LOWER ELEVATIONS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HEAVY SNOW, HEAVY RAIN AND GUSTY WINDS WILL DIMINISH LATE SUNDAY MORNING, BUT PERIODS OF LIGHT SNOW WILL CONTINUE THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ101-230015- COASTAL DEL NORTE- 412 PM PST SAT JAN 21 2017 ...HIGH SURF ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING... ...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 2 AM PST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TONIGHT. HIGH SURF, POTENTIALLY DAMAGING WIND GUSTS, HEAVY RAIN, AND ISOLATED LIGHTNING STRIKES CAN BE EXPECTED TONIGHT THROUGH SUNDAY MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. CONDITIONS WILL BEGIN TO IMPROVE SUNDAY MORNING, BUT WET AND UNSETTLED WEATHER WILL CONTINUE THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ103-109-230015- NORTHERN HUMBOLDT COAST-MENDOCINO COAST- 412 PM PST SAT JAN 21 2017 ...HIGH SURF ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 3 AM PST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TONIGHT... HIGH SURF, STRONG WINDS, HEAVY RAIN, AND ISOLATED LIGHTNING STRIKES CAN BE EXPECTED TONIGHT THROUGH SUNDAY MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. CONDITIONS WILL BEGIN TO IMPROVE SUNDAY MORNING, BUT WET AND UNSETTLED WEATHER WILL CONTINUE THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ102-105-106-110-230015- DEL NORTE INTERIOR-NORTHERN HUMBOLDT INTERIOR- SOUTHERN HUMBOLDT INTERIOR-NORTHWESTERN MENDOCINO INTERIOR- 412 PM PST SAT JAN 21 2017 ...HIGH WIND WARNING IN EFFECT UNTIL 3 AM PST SUNDAY... ...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON PST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TONIGHT. HEAVY SNOW AND POTENTIALLY DAMAGING WINDS ARE EXPECTED AT ELEVATIONS ABOVE 3000 FEET OVERNIGHT TONIGHT THROUGH TOMORROW MORNING. PERIODS OF HEAVY RAIN AND MINOR FLOODING CAN BE EXPECTED IN LOWER ELEVATIONS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HEAVY SNOW, HEAVY RAIN AND GUSTY WINDS WILL DIMINISH LATE SUNDAY MORNING, BUT PERIODS OF LIGHT SNOW WILL CONTINUE THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ104-230015- SOUTHWESTERN HUMBOLDT- 412 PM PST SAT JAN 21 2017 ...HIGH SURF ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING... ...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 2 AM PST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TONIGHT. HIGH SURF, POTENTIALLY DAMAGING WINDS, HEAVY RAIN, AND ISOLATED LIGHTNING STRIKES CAN BE EXPECTED TONIGHT THROUGH SUNDAY MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. CONDITIONS WILL BEGIN TO IMPROVE SUNDAY MORNING, BUT WET AND UNSETTLED WEATHER WILL CONTINUE THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jan 21, 9:34 PM PST, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
934 PM PST SAT JAN 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0927 PM NON-TSTM WND GST CUTTEN 40.77N 124.14W
01/21/2017 M48 MPH HUMBOLDT CA TRAINED SPOTTER
.
&&
NWS EUREKA CA
IRIS SYSTEMLocal storm report, Jan 22, 12:51 AM PST, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
1251 AM PST SUN JAN 22 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1143 PM NON-TSTM WND DMG EUREKA 40.80N 124.16W
01/21/2017 HUMBOLDT CA NWS EMPLOYEE
TREE LIMBS DOWN, 2 INCH DIAMETER, 4 TO 6 FT LONG
&&
BOUSHEYThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 22, 2:40 AM PST | High Surf Advisory | EKA | Del Norte, Humboldt, Mendocino | 49 hr |
| Jan 22, 4:59 AM PST | River Flood Advisory | EKA | Mendocino | 36 hr |
| Jan 22, 12:11 PM PST | Winter Weather Advisory | EKA | Del Norte, Humboldt, Mendocino | 33 hr |
| Jan 22, 12:36 PM PST | Special Marine Warning | EKA | 24 min | |
| Jan 22, 2:19 PM PST | Hazardous Seas Warning | EKA | 36 hr |
Nearby
Small Craft Advisories in California, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.